Alert archive / North Carolina / Coastal Flood Statements in 2007
Coastal Flood Statement 9, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this coastal flood statement at Mar 1, 2007, 2:48 AM EST for Dare County, Hyde County, Pamlico County, North Carolina. It took effect at Mar 1, 2007, 5:00 PM EST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Mar 1, 2007, 2:48 AM EST (07:48 UTC)
- In effect from
- Mar 1, 2007, 5:00 PM EST
- Expired
- Mar 2, 2007, 10:00 AM EST
- In force
- 17 hr
- Issued by
- NWS Newport/Morehead City, NC
Counties Dare County, NC, Hyde County, NC, Pamlico County, NC
The radar
The Morehead City radar (KMHX), 97 km from the middle of the area, began a volume at 07:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 7.8 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1513 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS42 KMHX 010748 CFWMHX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 248 AM EST THU MAR 1 2007 ...MINOR SOUNDSIDE FLOODING POSSIBLE LATE TONIGHT AND EARLY FRIDAY... NCZ047-081-094-095-103-104-012130- /O.NEW.KMHX.CF.S.0009.070301T2200Z-070302T1400Z/ MAINLAND DARE-MAINLAND HYDE-PAMLICO-CARTERET-OUTER BANKS DARE- OUTER BANKS HYDE- 248 AM EST THU MAR 1 2007 STRONG SOUTHERLY WINDS OF 30 TO 40 MPH WILL DEVELOP ALONG THE COASTAL WATERS SOUTH OF OCRACOKE AND OVER THE PAMLICO SOUND LATE TONIGHT INTO EARLY FRIDAY MORNING AS A STRONG COLD FRONT APPROACHES THE AREA. THESE WINDS WILL PUSH WATER LEVELS ONE TO TWO FEET ABOVE NORMAL ALONG SOUTH-FACING COASTAL AND SOUNDSIDE LOCATIONS. PEOPLE IN THESE AREAS SHOULD TAKE ACTION NOW TO PROTECT ANY PROPERTY THAT MAY BE THREATENED. WINDS WILL SHIFT TO THE WEST AND DECREASE AFTER MIDDAY ON FRIDAY...ENDING THE THREAT OF FLOODING. $$ 11
2 follow-up statements
000 WHUS42 KMHX 011819 CFWMHX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 119 PM EST THU MAR 1 2007 NCZ095-021000- /O.CAN.KMHX.CF.S.0009.070301T2200Z-070302T1400Z/ /O.NEW.KMHX.SU.Y.0002.070302T0600Z-070302T1700Z/ CARTERET- 119 PM EST THU MAR 1 2007 ...HIGH SURF ADVISORY IN EFFECT FROM 1 AM TO 12 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 12 PM EST FRIDAY. STRONG SOUTH WINDS OF 30 TO 40 KNOTS WILL BUILD SEAS TO 10 TO 12 FEET OVERNIGHT INTO EARLY FRIDAY MORNING. THESE LARGE WAVES WILL PRODUCE VERY ROUGH SURF WITH SOME MINOR BEACH EROSION LIKELY...ESPECIALLY AROUND 630 AM FRIDAY MORNING DURING HIGH TIDE. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. $$ NCZ094-011930- /O.CAN.KMHX.CF.S.0009.070301T2200Z-070302T1400Z/ PAMLICO- 119 PM EST THU MAR 1 2007 STRONG SOUTHERLY WINDS WILL DEVELOP OVERNIGHT AND THIS MAY PRODUCE SOME VERY MINOR WATER LEVEL RISES...HOWEVER THE HIGHER WATER LEVELS ARE EXPECTED OVER THE NORTHERN PAMLICO SOUND. $$ NCZ103-104-021000- /O.NEW.KMHX.SU.Y.0002.070302T0600Z-070302T1700Z/ /O.EXT.KMHX.CF.S.0009.070302T0300Z-070302T1500Z/ OUTER BANKS DARE-OUTER BANKS HYDE- 119 PM EST THU MAR 1 2007 ...HIGH SURF ADVISORY IN EFFECT FROM 1 AM TO 12 PM EST FRIDAY FROM CAPE HATTERAS SOUTH... ...MINOR SOUND SIDE FLOODING POSSIBLE LATE TONIGHT AND EARLY FRIDAY OVER NORTHERN OUTER BANKS... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 12 PM EST FRIDAY. STRONG SOUTH WINDS OF 30 TO 40 KNOTS WILL BUILD SEAS TO 10 TO 12 FEET OVERNIGHT INTO EARLY FRIDAY MORNING FROM CAPE HATTERAS SOUTH. THESE LARGE WAVES WILL PRODUCE VERY ROUGH SURF WITH SOME MINOR BEACH EROSION LIKELY...ESPECIALLY AROUND 630 AM FRIDAY MORNING DURING HIGH TIDE. THE STRONG SOUTH WINDS WILL INCREASE WATER LEVELS OVER THE NORTHERN PORTION OF THE PAMLICO SOUND. WATER LEVEL RISES OF 2 TO 3 FEET ABOVE NORMAL WILL BE POSSIBLE. PEOPLE IN AREAS PRONE TO SOUND SIDE FLOODING SHOULD TAKE ACTION TO PROTECT ANY PROPERTY THAT MAY BE THREATENED. WINDS WILL SHIFT TO THE WEST AND DECREASE AFTER MIDDAY ON FRIDAY...ENDING THE THREAT OF FLOODING. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. $$ NCZ098-021000- /O.NEW.KMHX.SU.Y.0002.070302T0600Z-070302T1700Z/ ONSLOW- 119 PM EST THU MAR 1 2007 ...HIGH SURF ADVISORY IN EFFECT FROM 1 AM TO 12 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 12 PM EST FRIDAY. STRONG SOUTH WINDS OF 30 TO 40 KNOTS WILL BUILD SEAS TO 10 TO 12 FEET OVERNIGHT INTO EARLY FRIDAY MORNING. THESE LARGE WAVES WILL PRODUCE VERY ROUGH SURF WITH SOME MINOR BEACH EROSION LIKELY...ESPECIALLY AROUND 630 AM FRIDAY MORNING DURING HIGH TIDE. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. $$ NCZ047-081-021000- /O.EXT.KMHX.CF.S.0009.070302T0300Z-070302T1500Z/ MAINLAND DARE-MAINLAND HYDE- 119 PM EST THU MAR 1 2007 ...MINOR SOUND SIDE FLOODING POSSIBLE LATER TONIGHT AND EARLY FRIDAY... STRONG SOUTHERLY WINDS OF 30 TO 40 KNOTS WILL DEVELOP ALONG THE COAST TONIGHT. THESE WINDS WILL INCREASE WATER LEVELS OVER THE NORTHERN PORTION OF THE PAMLICO SOUND. WATER LEVEL RISES OF 2 TO 3 FEET ABOVE NORMAL WILL BE POSSIBLE. PEOPLE IN AREAS PRONE TO FLOODING OFF THE PAMLICO SOUND SHOULD TAKE ACTION TO PROTECT ANY PROPERTY THAT MAY BE THREATENED. WINDS WILL SHIFT TO THE WEST AND DECREASE AFTER MIDDAY ON FRIDAY...ENDING THE THREAT OF FLOODING. $$
000 WHUS42 KMHX 021049 CFWMHX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 548 AM EST FRI MAR 2 2007 NCZ103-104-021700- /O.CON.KMHX.SU.Y.0002.000000T0000Z-070302T1700Z/ /O.CON.KMHX.CF.S.0009.000000T0000Z-070302T1500Z/ OUTER BANKS DARE-OUTER BANKS HYDE- 548 AM EST FRI MAR 2 2007 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... ...HIGH SURF ADVISORY IN EFFECT UNTIL NOON EST TODAY FROM CAPE HATTERAS SOUTH... ...MINOR SOUND SIDE FLOODING POSSIBLE TODAY OVER NORTHERN OUTER BANKS... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL NOON TODAY. STRONG SOUTH WINDS OF 30 TO 40 KNOTS WILL BUILD SEAS TO 10 TO 15 FEET THROUGH THIS AFTERNOON FROM CAPE HATTERAS SOUTH. THESE LARGE WAVES WILL PRODUCE VERY ROUGH SURF WITH SOME MINOR BEACH EROSION LIKELY. THE STRONG SOUTH WINDS WILL INCREASE WATER LEVELS OVER THE NORTHERN PORTION OF THE PAMLICO SOUND. WATER LEVEL RISES OF 2 TO 3 FEET ABOVE NORMAL WILL BE POSSIBLE. PEOPLE IN AREAS PRONE TO SOUND SIDE FLOODING SHOULD TAKE ACTION TO PROTECT ANY PROPERTY THAT MAY BE THREATENED. WINDS WILL SHIFT TO THE WEST AND DECREASE LATER THIS AFTERNOON...ENDING THE THREAT OF FLOODING. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. $$ NCZ095-098-021700- /O.CON.KMHX.SU.Y.0002.000000T0000Z-070302T1700Z/ CARTERET-ONSLOW- 548 AM EST FRI MAR 2 2007 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... STRONG SOUTH WINDS OF 30 TO 40 KNOTS WILL BUILD SEAS TO 10 TO 12 FEET THROUGH FRIDAY AFTERNOON. THESE LARGE WAVES WILL PRODUCE VERY ROUGH SURF WITH SOME MINOR BEACH EROSION LIKELY. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. $$ NCZ047-081-021500- /O.CON.KMHX.CF.S.0009.000000T0000Z-070302T1500Z/ MAINLAND DARE-MAINLAND HYDE- 548 AM EST FRI MAR 2 2007 ...MINOR SOUND SIDE FLOODING POSSIBLE THROUGH EARLY AFTERNOON... STRONG SOUTHERLY WINDS OF 30 TO 40 KNOTS WILL CONTINUE THROUGH EARLY AFTERNOON. THESE WINDS WILL INCREASE WATER LEVELS OVER THE NORTHERN PORTION OF THE PAMLICO SOUND. WATER LEVEL RISES OF 2 TO 3 FEET ABOVE NORMAL WILL BE POSSIBLE. PEOPLE IN AREAS PRONE TO FLOODING OFF THE PAMLICO SOUND SHOULD TAKE ACTION TO PROTECT ANY PROPERTY THAT MAY BE THREATENED. WINDS WILL SHIFT TO THE WEST AND DECREASE LATER THIS AFTERNOON...ENDING THE THREAT OF FLOODING. $$ 11
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this coastal flood statement went out at Feb 28, 9:26 PM EST, 5 hours 22 minutes earlier.
Area forecast discussion, Feb 28, 9:26 PM EST, 5 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
926 PM EST WED FEB 28 2007
.SHORT TERM /REST OF TONIGHT/...MADE MINOR CHANGES TO GRIDS TO
SHOW CLOUD/TEMP TRENDS SEEING CURRENTLY. TEMPS WILL DROP HOWEVER
DEWPOINTS WILL REBOUND OVERNIGHT AS WINDS TURN MORE ESE TOWARDS
MORNING. WILL UPDATE PFM/AFM BUT FCST ZONES SEEM ON TRACK.
&&
.AVIATION /02Z-24Z/...SOME MOISTURE STREAMING INTO THE AREA ALOFT FROM
THE WEST WILL BRING SOME CIRRUS CLOUDS INTO THE CWA OVERNIGHT.
MEANWHILE WINDS WILL TURN TOWARDS THE SE AS THE HIGH SLIDES
OFFSHORE. THIS COULD BRING IN ENOUGH MOISTURE TO THE LOW LVLS TO
PRODUCE SOME 2K FT CLOUDS BY SUNRISE. ONCE THE DAY WARMS UP EXPECT
MOST OF THE LOW CLOUDS TO BURN OFF WITH ONLY SOME HIGH CLOUDS TO
CONTEND WITH.
&&
.MARINE...NO UPDATE NEEDED AS FCST ON TRACK FOR OVERNIGHT. SFC HIGH
EXTENDING OVER AREA FRON NE WILL GRADUALLY DRIFT OFF
COAST...ALLOWING WINDS TO VEER TO E-SE BY MORNING.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 4 PM TO 10 PM EST THURSDAY FOR
AMZ135-152-154-156-158.
GALE WARNING FROM 10 PM THURSDAY TO 7 AM EST FRIDAY FOR AMZ135-
152-154-156-158.
SMALL CRAFT ADVISORY FROM 10 PM THURSDAY TO 7 AM EST FRIDAY
FOR AMZ130.
SMALL CRAFT ADVISORY FROM 7 PM THURSDAY TO 1 AM EST SATURDAY
FOR AMZ150.
&&
SHORT TERM...JAMISON
AVIATION...JAMISON
MARINE...MERRELLHazardous weather outlook, Feb 28, 3:36 AM EST, 23 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 336 AM EST WED FEB 28 2007 NCZ029-044>047-079>081-090>095-098-103-104-010845- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- OUTER BANKS DARE-OUTER BANKS HYDE- 336 AM EST WED FEB 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AMZ130-135-150-152-154-156-158-010845- ALBEMARLE SOUND-PAMLICO SOUND- S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 336 AM EST WED FEB 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A STRONG FRONT WILL APPROACH FROM THE WEST THURSDAY AND MOVE THROUGH THE MARINE AREA FRIDAY. SMALL CRAFT CONDITIONS WILL DEVELOP DURING THE DAY THURSDAY AND INCREASE TO GALE ACROSS MUCH OF THE MARINE AREA THURSDAY NIGHT INTO FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 3:10 AM EST | Wind Advisory | MHX | Dare, Hyde | 33 hr |
| Mar 1, 1:19 PM EST | High Surf Advisory | MHX | 23 hr |
Nearby
Coastal Flood Statements in North Carolina, 2007Every coastal flood statement in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.